MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0430
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician noticed under fluoroscopy that a ruby coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached coil was removed from the patient and then the entire coil was retrieved from the microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The embolization coil was detached from the ruby coil pusher assembly and had the proximal constraint sphere intact.The outer diameter (od) of the proximal constraint sphere was measured and found with be within specification.Evaluation of the returned device revealed that the embolization coil was detached from the pusher assembly and had the proximal constraint sphere intact.The od of the proximal constraint sphere was found to be within specification.The ruby coil pusher assembly and microcatheter mentioned in the complaint were not returned for evaluation.Since the ruby coil pusher assembly was not returned for evaluation, the root cause of the unintentional detachment could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6087774
Report Number3005168196-2016-01572
Device Sequence Number758058
Product Code HCG
UDI-Device Identifier00814548012872
UDI-Public00814548012872
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/15/2023
Device Catalogue NumberRBY2C0430
Device Lot NumberF64420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1